Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 6, 2016Bartow County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 6, 2016, 9:46 PM EDT for Bartow County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2016, 9:46 PM EDT (01:46 UTC)
Expired
Jul 6, 2016, 10:15 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 117 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1960 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

821 
WWUS82 KFFC 070146
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT WED JUL 6 2016
 
GAZ020-070215-
BARTOW GA-
946 PM EDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARTOW COUNTY UNTIL
1015 PM EDT...

AT 946 PM EDT...A STRONG THUNDERSTORM WAS OVER ADAIRSVILLE...OR 9
MILES SOUTH OF CALHOUN...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...ADAIRSVILLE...CASSVILLE AND FOLSOM. 

LAT...LON 3435 8502 3435 8501 3437 8501 3439 8500
      3439 8499 3438 8499 3439 8498 3438 8497
      3439 8495 3438 8474 3420 8482 3434 8502
TIME...MOT...LOC 0146Z 286DEG 21KT 3436 8498 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 7:34 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 6, 7:34 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
734 PM EDT WED JUL 6 2016

.UPDATE...
Updated for the aviation discussion.

&&

.PREV DISCUSSION.../Issued 304 PM EDT WED JUL 6 2016/

SHORT TERM /Tonight through Thursday Night/...
Solid line of strong to severe thunderstorms has evolved out of the
convection associated with the short wave lifting out of Alabama.
This should progress east across the southern half of the forecast
area through the remainder of the afternoon with most if not all
activity south and east of the area by this evening. Will still see
some residual instability across the area and there is some
potential for redevelopment across the north later tonight along if
we see any significant outflow pushing southeast out of the
thunderstorm complex in the Mid-South/Ohio Valley region this
afternoon. Upper-level flow turns somewhat northwesterly in nature
Thursday...but best energy running through this flow remains mostly
north and east of the state. Without the cool mid-level temperatures
and direct short wave support we saw today...Thursday severe
potential looks marginal at best.

Forecast Heat Index values are around Heat Advisory levels across
the far southeast tomorrow afternoon. Right now confidence is not
quite high enough to go with the advisory...mid-shift will need to
re-evaluate with the new model input.

20

LONG TERM /Friday through Wednesday/...

Previous Discussion...

Long Range models show good agreement with weak disturbances
exiting east Thursday night... with increased ridging and a weak
northwest flow aloft developing by Friday morning. This should
spread some drier air into the forecast area on Friday and help
hold afternoon convection down to more isolated in coverage at
best. The drier... less active pattern may be short-lived as
models agrees on a strong low pressure system pushing across the
Great Lakes region Friday night-Saturday that drags a frontal
boundary into the TN Valley region on Saturday... then possibly
into north Georgia Saturday night. It appears an active west to
northwest flow aloft could interact with the front to produce
scattered showers and thunderstorms across the forecast area over
the weekend and into the first part of next week. This daily
scattered convection is much needed with much of north Georgia in
a severe drought. Otherwise... expecting near or slightly warmer
than normal temperatures to prevail... with highs generally in the
90s and lows in the 70s... except 80s and 60s respectively in the
mountains.

39

&&

.AVIATION...
00Z Update...
Convection moving through the ATL area should diminish before
reaching the AHN area...however storms over southeast TN will move
into north GA early this evening and possibly into the ATL/AHN
after 05z before diminishing. Another short wave will bring
another chance of tsra to north GA after 12Z and across the rest
of the forecast area during the day Thursday. VFR cigs except in
thunderstorms however there could be pockets of MVFR/IFR cigs just
about anywhere across the forecast area in the morning hours
Thursday.

//ATL Confidence...00Z Update...
High on winds.
Medium on all remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  93  73  97 /  60  30  20  20
Atlanta         74  91  74  95 /  60  30  20  20
Blairsville     70  86  69  91 /  60  40  20  20
Cartersville    73  92  73  94 /  60  30  20  20
Columbus        75  94  75  96 /  40  30  20  20
Gainesville     73  90  73  94 /  60  40  20  20
Macon           74  94  74  98 /  40  30  20  20
Rome            72  92  72  96 /  60  30  20  20
Peachtree City  72  93  72  95 /  60  30  20  20
Vidalia         75  96  75  97 /  50  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....BDL
AVIATION...17
Hazardous weather outlook, Jul 6, 3:17 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EDT WED JUL 6 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
317 PM EDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS
CENTRAL GEORGIA INTO THE EVENING HOURS. STRONG STORMS ARE
LIKELY...WITH SCATTERED SEVERE THUNDERSTORMS POSSIBLE. ANY SEVERE
THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...STORMS WILL ALSO
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND
CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG DURING THE
AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY
WINDS... FREQUENT LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 6, 8:37 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT WED JUL 6 2016

GAZ003>009-016-070115-
GILMER GA-MURRAY GA-TOWNS GA-WHITE GA-CATOOSA GA-UNION GA-
WHITFIELD GA-FANNIN GA-
837 PM EDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILMER...NORTHERN
MURRAY...TOWNS...NORTHEASTERN WHITE...NORTHEASTERN CATOOSA...UNION...
NORTHEASTERN WHITFIELD AND FANNIN COUNTIES UNTIL 915 PM EDT...

AT 837 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM YOUNG HARRIS TO NEAR COHUTTA...AND MOVING SOUTH AT 15
MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...BLUE
RIDGE...HIAWASSEE...BLAIRSVILLE...VARNELL... ETON...YOUNG
HARRIS...TUNNEL HILL...COHUTTA...MORGANTON...JONES CREEK...
MOUNTAINTOWN...CISCO...EPWORTH...CONASAUGA
LAKE...MACEDONIA...ALEXANDERS MILL...MOUNTAIN SCENE AND LOW GAP
SHELTER.

LAT...LON 3494 8356 3494 8360 3492 8359 3488 8366
      3482 8365 3480 8368 3477 8364 3474 8365
      3476 8505 3499 8500 3499 8355
TIME...MOT...LOC 0037Z 353DEG 13KT 3493 8382 3494 8498
Local storm report, Jul 6, 8:38 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
838 PM EDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     2 SW WELCOME            33.38N  84.90W
07/06/2016                   COWETA             GA   911 CALL CENTER

            TWO TREES WERE DOWNED ON PROVIDENCE CHURCH ROAD.

&&

EVENT NUMBER FFC1600466

RWILLIS
Local storm report, Jul 6, 8:40 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     1 NNW WELCOME           33.40N  84.88W
07/06/2016                   COWETA             GA   911 CALL CENTER

            A TREE WAS BLOWN DOWN ON TURNER ROAD.

&&

EVENT NUMBER FFC1600467

RWILLIS
Special weather statement, Jul 6, 8:54 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EDT WED JUL 6 2016

GAZ007-070130-
GILMER GA-
854 PM EDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER COUNTY UNTIL
930 PM EDT...

AT 854 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF ELLIJAY...
MOVING SOUTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ELLIJAY...EAST ELLIJAY...TAILS CREEK...ROUNDTOP AND TALONA.

LAT...LON 3471 8442 3456 8450 3456 8451 3455 8452
      3455 8453 3462 8465 3473 8466 3474 8465
TIME...MOT...LOC 0054Z 294DEG 20KT 3468 8464
Special weather statement, Jul 6, 9:10 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 PM EDT WED JUL 6 2016

GAZ003>009-012>016-023-070200-
MURRAY GA-DAWSON GA-LUMPKIN GA-UNION GA-WHITFIELD GA-PICKENS GA-
FANNIN GA-HALL GA-GILMER GA-GORDON GA-TOWNS GA-WHITE GA-CATOOSA GA-
910 PM EDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...NORTHERN DAWSON...
LUMPKIN...UNION...EASTERN WHITFIELD...PICKENS...FANNIN...NORTHEASTERN
HALL...GILMER...NORTHEASTERN GORDON...TOWNS...WHITE AND EASTERN
CATOOSA COUNTIES UNTIL 1000 PM EDT...

AT 910 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR UNICOI STATE PARK TO NEAR CHATSWORTH TO NEAR
VARNELL...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...DAHLONEGA...CHATSWORTH...JASPER...CLEVELAND...DAWSONVILLE...
ELLIJAY...BLUE
RIDGE...HIAWASSEE...BLAIRSVILLE...VARNELL...ETON...YOUNG
HARRIS...CLERMONT...EAST ELLIJAY...HELEN...MORGANTON...TALKING
ROCK... SUCHES AND UNICOI STATE PARK.

LAT...LON 3491 8464 3494 8370 3488 8365 3483 8366
      3482 8365 3480 8368 3476 8363 3473 8362
      3466 8366 3462 8364 3458 8364 3455 8362
      3451 8367 3446 8364 3442 8445 3468 8498
      3494 8504
TIME...MOT...LOC 0110Z 325DEG 26KT 3479 8371 3473 8468 3488 8501
Special weather statement, Jul 6, 9:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT WED JUL 6 2016

GAZ020-070215-
BARTOW GA-
946 PM EDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARTOW COUNTY UNTIL
1015 PM EDT...

AT 946 PM EDT...A STRONG THUNDERSTORM WAS OVER ADAIRSVILLE...OR 9
MILES SOUTH OF CALHOUN...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...ADAIRSVILLE...CASSVILLE AND FOLSOM.

LAT...LON 3435 8502 3435 8501 3437 8501 3439 8500
      3439 8499 3438 8499 3439 8498 3438 8497
      3439 8495 3438 8474 3420 8482 3434 8502
TIME...MOT...LOC 0146Z 286DEG 21KT 3436 8498

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:11 PM EDTSpecial Weather StatementFFCCatoosa49 min
Jul 6, 8:37 PM EDTSpecial Weather StatementFFCFannin, Murray, Towns, Union, Whitfield38 min
Jul 6, 8:54 PM EDTSpecial Weather StatementFFCGilmer36 min
Jul 6, 9:10 PM EDTSpecial Weather StatementFFCDawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 4 more50 min
Jul 7, 7:04 PM EDTSpecial Weather StatementFFCFannin26 min
Jul 7, 7:23 PM EDTSpecial Weather StatementFFCTowns, Union52 min
Jul 7, 7:27 PM EDTSpecial Weather StatementFFCFannin33 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.